MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refy2001 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via phone call "the guidewire became stuck in dilator catheter and it became stuck in the tip.The guidewire became stuck in dilator catheter and guidewire tip unraveled.When dilator was pulled out of patient to remove dilator from over the guidewire tip unraveled.Dilator was outside of patient body when wire was stuck and unraveled.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a guidewire stuck in the dilator is confirmed.One 70 cm guidewire and one 13 fr dilator were returned for evaluation.The product sticker label indicates lot: refy2001.The distal end of the coil wire was returned elongated and unraveled; however, no breaks in the coil wire or distal weld tip was observed.A complete break in core wire was noted 4 mm from the distal end.Visible deformation and material whitening was noted on the distal end of the dilator.The deformation on the distal orifice on the dilator was flared outwards.Microscopic observation of the distal broken segment of the core wire revealed it to be attached to the distal weld tip.The outer diameter of the guidewire was measured and found to be within manufacturing specification.The deformation present on the dilator and fracture present on the guidewire suggest the guidewire may have been retracted against resistance or kinking of the wire; therefore, the complaint is confirmed.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14028451
Report Number3006260740-2022-01149
Device Sequence Number5938478
Product Code NIE
UDI-Device Identifier00801741086960
UDI-Public(01)00801741086960
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5605200
Device Lot NumberREFY2001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown